This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
Does anyone have any recent data or know of any new studies that attempt to answer the question of whether acyclovir or valacyclovir therapy delay seroconversion? In past posts, Dr. HHH stated that it is unlikely that antivirals delay seroconversion while a more recent post by Dr. EWH states that more recent data suggests antiviral therapy can delay seroconversion. Can some shed some light on this?
Below is my timeline of events.
8/21 possible exposure - unprotected sex with woman ( i do not know if she is +/- for HSV 2)
10/1 pain, redness, warm sensation on left side of penis
10/7 6 week post exposure Herpeselect type specific I negative, II negative
10/9 Started valacyclvir 1g x 10 days. Pain subsided within one hour of taking first dose. Switch to acyclovir 250mg twice a day because valacyclovir gave me an upset stomach.
11/24 stopped acyclovir
11/9 negative herpeselect 9 wks post exposure
11/22 negative herpeselect 11 wks post exposure
12/13 negative herpeselect 13 wks post exposure
12/28 negavtive herpeselect 18 wks post exposure
1/6 had pain, redness along left side of penis. I panicked and took 1g valtrex pill. Again pain went away within 1.5 hours
1/11 negative herpeselect 20 wks post exposure
Initially I thought antivirals did not affect seroconversion. Now after reading Dr. EWH response I'm not so sure. Sorry I can't find the exact post. Would love to hear any relevant information from readers and docs.
You should keep all your future questions in a single post. It helps us to follow what you have already been told.
I don't believe there has been a for sure 100% answer on this. Given all your negatives I would say chances are even as far out as you tested would have at least shown something. Even people with positive tests and are on supressive therapy will still test positive.
The other side to this is the medicine isn't going to work that fast to cut down the pain. I would think you are imaging the pain or the pain being fixed. I would stay off the antivirals and if you get symptoms be seen to have a culture done to answer your question once and for all.
you had 2 months after possible infection before you started any herpes antivirals. You also were only taking them sporadically for the most part and that doesn't seem to be the issue that suppressive therapy from the initial infection is when it comes to delay in seroconversion.
I know I told you in prior posts that you thinking taking herpes antivirals helped with your pain was all in your head because they don't work in 1-2 hours.
really, it's in your best interest to let the idea that you have herpes go. If you have continued symptoms, follow up on them as you have them. Don't even suggest herpes to a provider because you've effectively ruled that out at this point.
Feel free to pay to post to Terri Warren, our herpes expert on medhelp, if you have any further questions about your situation.
I have almost the same situation as you... My exposure had to be between August and September 15, 2010. I am on about my 5th test last test January 13, 2011...everything negative. Strange symptoms...convinced I have GH...very freaked out...will go again tomorrow to get tested again and cultured.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.